MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of our investigation, the ess discussed this reprocessing deviation with the customer and was informed that a new scope buddy that provides suctioning was to be purchased when the suctioning was removed and due to the pandemic it was never purchased.The ess reported that the importance of suctioning the model: tjf-q180v, pcf-h190l and ebus scopes was discussed with the facility¿s endoscopy manager and reprocessing staff.The facility will be purchasing a portable suction into the unit to be used in reprocessing.The device will not be returned.
 
Event or Problem Description
The service center was informed that during an onsite reprocessing in-service with an endoscopy support specialist (ess), it was noted that scope suction was not being performed.The ess reported that the facility¿s suctioning in the reprocessing area had been removed months ago and there is no suction for any scopes being reprocessed.There was no patient involvement, patient infection or device positive culture reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Please see the updates.The legal manufacturer reviewed the content of this complaint for further investigation.The legal manufacturer reported that the root cause could not be determined.As a result of the dhr review, it was confirmed that there was no abnormality in manufacturing, concession, and variation.The legal manufacturer reported that there was a possibility that infection/patient injuries occur due to insufficient cleaning of the device, therefore, for measures against this case, cleaning of the device in accordance with the instruction manual is required.The instruction manual was reviewed by the legal manufacturer and it was found that cleaning methods for the device were described in chapter 7 cleaning, disinfection, and sterilization procedures.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10692994
Report Number8010047-2020-07776
Device Sequence Number3059041
Product Code PSV
UDI-Device Identifier04953170355592
UDI-Public04953170355592
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer11/29/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1